MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS
Model Number FG-53SX-1
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer reported that the intended procedure was completed very smoothly.In addition, the following information (steps) during the procedures were provided: visualization of carina through tube, afterwards tube is pulled back maximally under sight.Removing the bronchoscope from the tube: puncture for anesthesia + puncture the trachea and advance the guidewire.Replacement of bronchoscope via tube: check of puncture hole (under tube) + visualization of guidewire remove bronchoscope.Further placement of tracheo.Replacement of bronchoscope via tracheo: check if necessary (bleeding and control position).Procedure completed with no consequences, no harm or injury.The subject device was received and evaluated.Device evaluation, the following findings and evaluation were noted : the model name was fg-53sx-1 with lot# k9115.Inspection found one of the arms of the cups (a part of the linking mechanism at the distal end) was broken off.The broken arm had brown foreign material around the broken place.Part of the broken arm was missing.Part of the broken arm was corroded.The dhrs (device history records) for this product have been reviewed.No abnormalities were detected in the device history record with the lot number for the following inspection items which related to the reported phenomenon.The record includes the following.Process inspection sheet.Quality inspection sheet.Nonconforming product report.Currently, no complaint trend abnormalities were detected in the (march/2022) quality data analysis for the following events.The ifu (instruction for use) states as follows: according to the following ifu, the user can reduce / prevent the occurrence of the event by following the guideline and procedures.Before use, confirm that the instrument is not corroded, dented or discolored ; do not use it if any of these conditions are observed.If the instrument is damaged, part of it could fall off inside the patient, or it could become impossible to open or close.Never use excessive force to open or close the grasping jaws.This could damage the instrument.Reprocess the instrument immediately after use, first by immersing it in a neutral, low-foaming, medical grade detergent solution, then following the cleaning and sterilization procedures given in this chapter.Failure to reprocess the instrument immediately after use, or using other than a medical-grade detergent may cause corrosion at the metal parts like the grasping jaws.This could impair the operation of the instrument or cause a part of it to break and/or fall off inside the patient.Do not grasp objects or tissue with excessive force.The grasping jaws may become damaged and could fall off inside the patient.Continuously monitor the endoscopic image during the procedure, and make sure that the instrument appears and operates properly.If a part of the instrument falls off inside the patient, stop using it immediately.Use a spare instrument to retrieve the part.Conclusion summary: legal manufacturer: aomori olympus conclude that cups could not open and close due to the broken arm, which caused the reported unavailable of the device from the investigation result, a possible mechanism of the break is shown below.Insufficient cleaning of the device after use left foreign material and/or detergent solution on the arm of the cups.The residue corroded the arm and weakened it.The weakened arm broke off when a force was applied to it during handling.Olympus will continue to monitor complaints for this device.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.¿.
 
Event or Problem Description
Customer reported an issue of "difficult to open this newly delivered instrument (fg-53sx-1) grasping forceps".The issue found on monitoring during per-cutaneous tracheostomy placement.According to the reporter, same device was used and the procedure was completed very smoothly, maximum of 60 seconds bronchoscopy time.Customer reported no consequences for the patient (longer anesthesia, additional procedures or medicinal treatment).There was no patient harm or injury reported due to the event.No user injury reported.Device evaluation found one of the arms of the cups (a part of the linking mechanism at the distal end) was broken off.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14503172
Report Number8010047-2022-08907
Device Sequence Number17419768
Product Code PTS
UDI-Device Identifier04953170049040
UDI-Public04953170049040
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K013591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-53SX-1
Device Lot NumberK9115
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2021
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRONCHOSCOPE
Patient SexUnknown